MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. 4.0MM X 14MM VARIABLE SCREW; C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM

ZIMMER BIOMET SPINE, INC. 4.0MM X 14MM VARIABLE SCREW; C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 14-521614
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
A distributor reported receiving two packages labelled for 14mm maxan screws that contained screws that appeared to be the wrong size.There was no patient involvement.This is report one of two for this event.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the package label is for part number 14-521614 lot 585350.The package contains an unknown screw.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to improper repackaging practices.Dhr review: the dhr was reviewed.It was initially recorded that there are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.It was later confirmed that the part number on the package did not match the part model in the package.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference report 3012447612-2024-00232.
 
Event or Problem Description

Brand Name
4.0MM X 14MM VARIABLE SCREW
Common Device Name
C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20020772
Report Number3012447612-2024-00231
Device Sequence Number7448930
Product Code KWQ
UDI-Device Identifier00880304961890
UDI-Public(01)00880304961890(10)585350
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K080646
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number14-521614
Device Lot Number585350
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/14/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic